Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Digestive problems, gastric problems, living at high altitude. Medication for digestion and gas?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 339 Questions
Question
I am for three years, living at 10,000 feet above sea level and experiencing digestive problems, especially stomach gases. Is there any recommended medicine, and/or digestive aide and/or gas cure. Please provide recommendations on foods to avoid.
Posted Mon, 7 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Poorna Chandra K.S 3 hours later
Hi and thanks for the query.

You have given good description but in order to help you better I request you to answer these questions.

1. What do you mean by stomach gases and digestive problems?
2. What has it done to your apetite, weight, Bowels.?

Awaiting your response.

Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Digestive problems, gastric problems, living at high altitude. Medication for digestion and gas? 2 hours later
1) flatulence
2) apetite good - weight stable - bowels regular
 
 
Answered by Dr. Poorna Chandra K.S 14 hours later
Hi and thanks for the clarification,

Flatulence at your age is most likely to be secondary to -
1) Milk intolerance - Can be tested by looking at reducing substances in stool or stool pH. It can be overcome by avoiding all milk products except the fermented ones.
2) Constipation - may be managed with high fibre food and if needed by using laxatives.
3) Bacterial overgrowth in small intestine secondary to a motility disorder - treated by correcting the underlying cause and a course of antibiotics.

Your primary physician or gastroenterologist after careful examination will be able to rule out the individual causes.

Hope I have answered your queries. Please accept my answer if you do not have any further queries.

Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor